NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, February 28, 2015
Hi. I`m 17 years old, I`ve had my period since middle school and I`ve been on birth control for quite a while in order to help with my hair loss. I am sexually active and have been for almost 3 months, my boyfriend and I recently had sex two days ago and this afternoon i started bleeding as if i have gotten my period, but my period is not due for two weeks and my period has never been early before. what could be wrong? should I be concerned?
There are many causes for abnormal bleeding while on the pill. The most common is a missed, skipped or late pill. You should just observe it for now and see what happens at the end of this pack and the next cycle. I assume you are having regular cycles at the end of each pack. If you are missing pills, then you may be at risk of pregnancy, so a pregnancy test is always warranted. Lastly, you should be using a barrier protection to prevent the transmission of a sexually transmitted infection.
Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated